Alert archive / Michigan / Small Craft Advisories in 2018
Small Craft Advisory 53, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Oct 1, 2018, 4:14 AM EDT. It took effect at Oct 1, 2018, 3:20 PM EDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2018, 4:14 AM EDT (08:14 UTC)
- In effect from
- Oct 1, 2018, 3:20 PM EDT
- Expired
- Oct 2, 2018, 4:17 PM EDT
- In force
- 25 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
922 WHUS73 KAPX 010814 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 414 AM EDT Mon Oct 1 2018 LHZ347>349-011615- /O.NEW.KAPX.SC.Y.0053.181002T0000Z-181002T2200Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 414 AM EDT Mon Oct 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT TUESDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 8 PM this evening to 6 PM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
7 follow-up statements
686 WHUS73 KAPX 011525 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1125 AM EDT Mon Oct 1 2018 LHZ347>349-012330- /O.CON.KAPX.SC.Y.0053.181002T0000Z-181002T2200Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1125 AM EDT Mon Oct 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT TUESDAY... A Small Craft Advisory remains in effect from 8 PM this evening to 6 PM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
609 WHUS73 KAPX 011920 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 320 PM EDT Mon Oct 1 2018 LMZ342-344>346-020500- /O.EXB.KAPX.SC.Y.0053.181001T1920Z-181002T1500Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 320 PM EDT Mon Oct 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT TUESDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 11 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347>349-020500- /O.EXT.KAPX.SC.Y.0053.181001T1920Z-181002T2200Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 320 PM EDT Mon Oct 1 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT TUESDAY... THE Small Craft Advisory IS NOW IN EFFECT until 6 PM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
868 WHUS73 KAPX 020212 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1012 PM EDT Mon Oct 1 2018 LHZ345-021015- /O.EXA.KAPX.SC.Y.0053.000000T0000Z-181002T2200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 1012 PM EDT Mon Oct 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT TUESDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect until 6 PM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ347>349-021015- /O.CON.KAPX.SC.Y.0053.000000T0000Z-181002T2200Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1012 PM EDT Mon Oct 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY... A Small Craft Advisory remains in effect until 6 PM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ342-344>346-021015- /O.CON.KAPX.SC.Y.0053.000000T0000Z-181002T1500Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1012 PM EDT Mon Oct 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY... A Small Craft Advisory remains in effect until 11 AM EDT Tuesday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
633 WHUS73 KAPX 020812 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 412 AM EDT Tue Oct 2 2018 LMZ342-344>346-021615- /O.CAN.KAPX.SC.Y.0053.000000T0000Z-181002T1500Z/ /O.NEW.KAPX.GL.A.0009.181004T0000Z-181004T1200Z/ Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 412 AM EDT Tue Oct 2 2018 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... The National Weather Service in Gaylord has issued A Gale Watch... which is in effect from Wednesday evening through Thursday morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS A gale watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. $$ LHZ347-348-021615- /O.EXT.KAPX.SC.Y.0053.000000T0000Z-181002T1800Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 412 AM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THE Small Craft Advisory IS NOW IN EFFECT until 2 PM EDT this afternoon. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-021200- /O.EXT.KAPX.SC.Y.0053.000000T0000Z-181002T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 412 AM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THIS MORNING... THE Small Craft Advisory IS NOW IN EFFECT until 8 AM EDT this morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ349-021615- /O.CON.KAPX.SC.Y.0053.000000T0000Z-181002T2200Z/ Sturgeon Pt to Alabaster MI- 412 AM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 6 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ341-021615- /O.NEW.KAPX.GL.A.0009.181004T0000Z-181004T1200Z/ Seul Choix Point to 5NM West of Mackinac Bridge- 412 AM EDT Tue Oct 2 2018 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... The National Weather Service in Gaylord has issued A Gale Watch... which is in effect from Wednesday evening through Thursday morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS A gale watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. $$ LSZ321-021615- /O.NEW.KAPX.GL.A.0009.181004T0000Z-181004T1200Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 412 AM EDT Tue Oct 2 2018 ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... The National Weather Service in Gaylord has issued A Gale Watch... which is in effect from Wednesday evening through Thursday morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS A gale watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. $$
172 WHUS73 KAPX 021152 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 752 AM EDT Tue Oct 2 2018 LHZ345-021300- /O.EXP.KAPX.SC.Y.0053.000000T0000Z-181002T1200Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 752 AM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... $$ LHZ347-348-021800- /O.CON.KAPX.SC.Y.0053.000000T0000Z-181002T1800Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 752 AM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ349-022000- /O.CON.KAPX.SC.Y.0053.000000T0000Z-181002T2200Z/ Sturgeon Pt to Alabaster MI- 752 AM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ341-342-344>346-022000- /O.CON.KAPX.GL.A.0009.181004T0000Z-181004T1200Z/ Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 752 AM EDT Tue Oct 2 2018 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS A gale watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. $$ LSZ321-022000- /O.CON.KAPX.GL.A.0009.181004T0000Z-181004T1200Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 752 AM EDT Tue Oct 2 2018 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS A gale watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. $$
231 WHUS73 KAPX 021537 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1137 AM EDT Tue Oct 2 2018 LHZ347-348-021800- /O.CON.KAPX.SC.Y.0053.000000T0000Z-181002T1800Z/ 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1137 AM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A Small Craft Advisory remains in effect until 2 PM EDT this afternoon. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ349-022200- /O.CON.KAPX.SC.Y.0053.000000T0000Z-181002T2200Z/ Sturgeon Pt to Alabaster MI- 1137 AM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... A Small Craft Advisory remains in effect until 6 PM EDT this evening. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ341-342-344>346-022345- /O.CON.KAPX.GL.A.0009.181004T0000Z-181004T1200Z/ Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1137 AM EDT Tue Oct 2 2018 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... A Gale Watch remains in effect from Wednesday evening through Thursday morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS A gale watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. $$ LSZ321-022345- /O.CON.KAPX.GL.A.0009.181004T0000Z-181004T1200Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 1137 AM EDT Tue Oct 2 2018 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... A Gale Watch remains in effect from Wednesday evening through Thursday morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS A gale watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. $$
996 WHUS73 KAPX 022017 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 417 PM EDT Tue Oct 2 2018 LHZ349-030430- /O.CAN.KAPX.SC.Y.0053.000000T0000Z-181002T2200Z/ /O.NEW.KAPX.SC.Y.0054.181003T1500Z-181005T0000Z/ Sturgeon Pt to Alabaster MI- 417 PM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO 8 PM EDT THURSDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 11 AM Wednesday to 8 PM EDT Thursday. The Small Craft Advisory has been cancelled. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LMZ341-342-344>346-030430- /O.NEW.KAPX.SC.Y.0054.181003T1200Z-181003T1700Z/ /O.UPG.KAPX.GL.A.0009.181004T0000Z-181004T1200Z/ /O.NEW.KAPX.GL.W.0012.181003T1700Z-181004T1200Z/ /O.NEW.KAPX.SC.Y.0055.181004T1200Z-181004T2000Z/ Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 417 PM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 1 PM EDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 8 AM EDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT THURSDAY... The National Weather Service in Gaylord has issued A Gale Warning...which is in effect from 1 PM Wednesday to 8 AM EDT Thursday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 8 AM to 1 PM EDT Wednesday. In addition...A Small Craft Advisory has been issued. This Small Craft Advisory is in effect from 8 AM to 4 PM EDT Thursday. THE Gale Watch IS NO LONGER IN EFFECT. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LHZ345-030430- /O.NEW.KAPX.SC.Y.0054.181003T1200Z-181003T1700Z/ /O.NEW.KAPX.GL.W.0012.181003T1700Z-181004T1200Z/ /O.NEW.KAPX.SC.Y.0055.181004T1200Z-181004T2000Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- 417 PM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 1 PM EDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 8 AM EDT THURSDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT THURSDAY... The National Weather Service in Gaylord has issued A Gale Warning...which is in effect from 1 PM Wednesday to 8 AM EDT Thursday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 8 AM to 1 PM EDT Wednesday. In addition...A Small Craft Advisory has been issued. This Small Craft Advisory is in effect from 8 AM to 4 PM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$ LSZ321-030430- /O.NEW.KAPX.SC.Y.0054.181003T1200Z-181004T0500Z/ /O.EXT.KAPX.GL.A.0009.181004T0500Z-181004T1600Z/ /O.NEW.KAPX.SC.Y.0055.181004T1600Z-181005T0000Z/ Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- 417 PM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 1 AM EDT THURSDAY... ...GALE WATCH NOW IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT THURSDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 8 AM Wednesday to 1 AM EDT Thursday. A Small Craft Advisory has also been issued from noon to 8 PM EDT Thursday. THE Gale Watch IS NOW IN EFFECT from late Wednesday night through Thursday morning. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS A gale watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. $$ LHZ346>348-030430- /O.NEW.KAPX.SC.Y.0054.181003T1500Z-181004T0200Z/ /O.EXB.KAPX.GL.A.0009.181004T0200Z-181004T1800Z/ /O.NEW.KAPX.SC.Y.0055.181004T1800Z-181005T0000Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 417 PM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM TO 10 PM EDT WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT THURSDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 11 AM to 10 PM EDT Wednesday. A Small Craft Advisory has also been issued from 2 PM to 8 PM EDT Thursday. In addition...A Gale Watch has been issued. This Gale Watch is in effect from Wednesday evening through Thursday afternoon. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS A gale watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased...but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. $$ LMZ323-030430- /O.NEW.KAPX.SC.Y.0054.181003T1200Z-181004T2000Z/ Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI- 417 PM EDT Tue Oct 2 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM WEDNESDAY TO 4 PM EDT THURSDAY... The National Weather Service in Gaylord has issued A Small Craft Advisory...which is in effect from 8 AM Wednesday to 4 PM EDT Thursday. * Please see the latest marine forecasts for more detailed information. PRECAUTIONARY/PREPAREDNESS ACTIONS Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 1, 4:07 AM EDT, 7 minutes earlier.
Area forecast discussion, Oct 1, 4:07 AM EDT, 7 minutes before
Area Forecast Discussion National Weather Service Gaylord MI 407 AM EDT Mon Oct 1 2018 .NEAR TERM...(Tonight) Issued at 406 AM EDT Mon Oct 1 2018 ...Some Heavier Rainfall Anticipated Tonight... High Impact Weather Potential: Rainfall amounts around an inch for areas south of M-32. Pattern Synopsis/Forecast: Overnight upper air analysis reveals a largely zonal flow pattern across the northern CONUS anchored by an expansive mid level ridge across the S/SE states. Strong upper jet core noted across Ontario into Quebec. Short wave feature is moving out of the northern Rockies into the northern Plains. Meanwhile, surface high pressure stretches from the upper Midwest through the Great Lakes. Stalled front lies from northern Ohio back through northern and central Indiana and Illinois and on through the central Plains with a tight thermal gradient across lower Michigan. Tight axis of low-mid level deformation and f-gen north of the surface front and within the entrance region of the upper jet core has/is producing a narrow corridor of rainfall and some thunder cutting through central lower Michigan early this morning. A few lightning strikes have occurred through the southern counties of this CWA. Primary Forecast Concerns: Morning rainfall timing/trends. Rainfall amounts and thunderstorm possibilities tonight. Aforementioned axis of low-mid level deformation and f-gen cutting through central lower Michigan temporarily weakens this morning, and is expected to bring a diminishing trend/lull to rainfall coverage/PoPs across the southern counties. Have adjusted Wx/PoPs forecasts accordingly. Lull in rainfall will be temporary however. Aided by short-wave feature moving into the plains this morning, surface low pressure is expected to develop along the front upstream in the plains and advance into the lower lakes region tonight. Renewed axis of deformation/f-gen north of the low track will bring an expanding surge of rainfall and some thunder up into northern/central Michigan as we go through the afternoon and persist through tonight. Heaviest rain amounts still looking to cut through parts of northern lower through central lower Michigan through tonight with rainfall amounts of 1 to 1.5 inches anticipated. Below flash flood guidance for all of the northern lower Michigan counties. But, certainly enough to cause some localized ponding of water, etc. Will continue to highlight heavy rainfall in the HWO. Severe storm threat: Strong mid level westerly flow will bring a period of respectable 50 to 60 knot 0-6km bulk shear values across parts of northern lower Michigan into central lower Michigan tonight. However, instability is very marginal (a few hundred J/KG at best) and elevated. Suppose there may be a lower end threat for hail through central lower Michigan as highlighted by latest SPC Day One outlook, and I'll highlight that possibility in the HWO. && .SHORT TERM...(Tuesday through Wednesday) Issued at 406 AM EDT Mon Oct 1 2018 ...More shower chances but much warmer Wednesday... High Impact Weather Potential...None expected. Moisture will tend to linger Tuesday (especially in the morning) before drying out some later in the day into the evening. So will continue with chance pops across much of northern lower through early afternoon. A weak area of high should then put a temporary end to the showers. However, a deepening area of low pressure originating in the northern Plains will move by to our northwest on into eastern Canada and bring more shower chances to the area on Wednesday. In addition, a mild southerly flow out ahead of this system is expected to lead to much warmer conditions Wednesday. && .LONG TERM...(Wednesday night through Sunday) Issued at 406 AM EDT Mon Oct 1 2018 ...The unsettled weather pattern continues... High Impact Weather Potential...None expected. The pattern remains remains rather active with a train of weather systems likely continuing to bring more rainfall at times. Showers should be widespread Wednesday night with at least scattered embedded thunder out ahead of an approaching cold front. Will even have to watch the possibility of a severe storm or two as 0-6 km bulk shear is 40 to 50 knots. We may end up catching a break in the action Thursday into Thursday night as high pressure temporarily builds in but showery conditions look to resume again Friday right on into the weekend. Temperatures are expected to be within a few degrees either side of normal through the period. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1145 PM EDT Sun Sep 30 2018 A stationary front currently south of Michigan will lift northward as a warm front overnight into Monday. Deep moisture surging north of the warm front will help to generate widespread showers and a few embedded thunderstorms that will overspread Northern Lower Michigan on Monday into Monday night. Cigs and vsbys will lower to MVFR on Monday...and possibly IFR Monday night as this precip develops. Light/variable winds overnight will become east around 10 kts on Monday...and NE Monday night. && .MARINE... Issued at 406 AM EDT Mon Oct 1 2018 Low pressure will move through the lower lakes region tonight. This will bring increasing easterly winds to northern Michigan and small craft advisory winds/waves to much of Lake Huron, and parts of Lake Michigan...tonight through Tuesday. Otherwise, unsettled weather will persist on the lakes with one round of rainfall diminishing this morning, but additional widespread rainfall arriving later this afternoon through tonight. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...BA SHORT TERM...AS LONG TERM...AS AVIATION...MR MARINE...BA
Hazardous weather outlook, Oct 1, 3:55 AM EDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 355 AM EDT Mon Oct 1 2018 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-020800- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 355 AM EDT Mon Oct 1 2018 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Today and tonight. A few thunderstorms are possible this afternoon and tonight south of M-72. No severe storms are expected. Locally heavy rainfall is possible tonight along and south of M-32. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms are possible Wednesday afternoon and Wednesday night across all of northern Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && For more information visit http://weather.gov/gaylord.
Nearby
Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.